Birth Control Pills

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to know that I am pregnant while on birth control pills?

Query: Hi doctor, About two weeks ago, I started having watery brown discharge as I had never seen before. My period is three days and usually, I spot a little before but more dried blood than watery light brown and not starting that early. I had a feeling I was pregnant because I was having similar sympt...  Read Full »


Dr. Nagaraj Patil

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. It is understandable that it is quite concerning for you. First thing to know is if you were sexually active about two weeks before this happened. If yes, it is advisable to get a pregnancy test done even though you are on birth control pills. The failure rate of birth ...  Read Full »

My serum ferritin is low, and birth control pills make me depressed and tired. Why?

Query: Hello I am a 25 year old woman who gave birth to my first child a year back. After giving birth in 2 months I started taking yasmin birth control pills then they gave me nausea all time and I didnt feel hungry or could eat so I switched to yaz control pills after 4 months and they make me so depress...  Read Full »


Dr. Poonguzhali Liston

Obstetrician And Gynaecologist

Answer: hello, there are few things I like to point out from ur history 1) yaz or Yasmin is not the right choice of birth control pills right after child birth ( yaz and Yasmin are combined oral contraception containing estrogen and progesterone and this is not safe immediately after child birth if ur bre...  Read Full »

Will Melatonin reduce the effect of birth control pills?

Query: Hello doctor, I have read that Melatonin could possibly lessen the effectiveness of birth control pills. My understanding is that there is little to no peer-reviewed scientific studies to support this claim, but I am still worried, as I am sexually active and take 3 mg of Melatonin each night (and ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. I understand your concern here and you are right that there are not many or in fact hardly any articles or peer-reviewed papers on Melatonin and birth control interactions. But I would like to keep it simple for you to understand. Melatonin is produced during the night...  Read Full »

What is the possibility of breast cancer to transfer in generations?

Query: Hello doctor, I am a 39-year-old female. I am fatigued, sluggish, difficulty concentrating, migraines, and difficulty regulating temperature. I have periodic tightness in the chest and fluttering sensation. My EKG, CT chest, and chest x-ray are normal and the COVID test is negative. My Vitamin B12...  Read Full »


Dr. Rajesh Gulati

Family Physician, General Practitioner, Geriatrician, Medical Oncologist

Answer: Hi, Welcome to icliniq.com. Your reports are normal nothing seems worrisome (attachment removed to protect patient identity). Since you have a family history of breast cancer, you should get a mammogram done. Also get your BRCA gene (breast cancer gene) tests done. It is a blood test and if it is...  Read Full »

What are the chances of getting pregnant on the 10th of the cycle?

Query: Hello SIr, After finishing 1 pack of combination pill(21 Tablets) I forgot to start another pack on 8th day,So I started new pack from 10th day,We had intercourse in 10th day and I took ECP(Unwanted 72) after 42 hours of intercourse,Is thre any Chance of getting Pregnent?  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, How are you doing? Hope you & your loved ones are safe and healthy. From your history I can say that you have no chance of pregnancy at all. Points in favour of my saying so are - 1. Usually a lady's ovulation occurs 14 days prior to the period. So average of 13-18 th day of pe...  Read Full »

Will birth control pills cause frequent periods?

Query: Hello doctor, I have been having very irregular periods since I began getting them. I have been on birth control to help manage and track them, but as of recently, I have been having more sporadic periods. For instance, from the beginning of January through the end of February, the pill I was on wa...  Read Full »


Dr. Vidyaprem

Obstetrician And Gynaecologist

Answer: Hello, Welcome to iclinq.com. I can understand your concern and what you are going through is a hormonal problem. The regularity gradually sets in with maturation of the HPO (hypothalamic-pituitary-ovarian) axis ( as you grow older), and the treatment of choice is hormonal pills. The possibilitie...  Read Full »

I get intense cramps and bleeding in the middle of birthcontrol pills. Is this sign of ectopic pregnancy?

Query: Hello doctor, I was wondering if I could ask a few questions about a potential ectopic pregnancy? I recently started new birth control (after not taking any sort of birth control for three months) called Drospirenone and Ethinyl tablets, USP (3mg/0.02mg) and I am now on day 22 of taking the pills...  Read Full »


Dr. Lorena Zijaj

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. You have to know that contraceptive pills will prevent a future pregnancy if you have taken the pills for seven days. After that, you can have unprotected sexual intercourse. So before that you have to use another form of contraception. Also, if you have had sexual...  Read Full »

Will birth control pills cause smelly vaginal discharge?

Query: Hello doctor, For over four months, I have been experiencing vaginal discharge that has an offensive smell. I am in the military. I have been to the doctor and they continue to tell me it is just a symptom from my birth control but have not sent me to a gynecologist. The discharge has an offensive ...  Read Full »


Dr. Tinu Philip

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com The bad smell and the discoloration of your vaginal discharge could be due to either a candida (fungal ) or bacterial vaginosis (BV) (bacterial infection). Trichomonas usually has a fishy smell which you do not have. Candida infections usually have something like a c...  Read Full »

Are continuous bleeding, low concentration, headache side effects of birth control pills?

Query: Hi doctor, I am 22 years old. For the past year and a half, I have taken supplements containing some phytoestrogens. I have also taken the birth control pill. My throat has been feeling dry and sometimes I feel this burning sensation in one of my ears interchangeably, sometimes my eyes feel dry. ...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you described it appears that you have withdrawal bleeding which usually takes place when you discontinue hormones. It takes sometime but it does stop in a week or so if not then you need to see a doctor for stopping your bleedin...  Read Full »

When to expect a real period after getting withdrawal bleeding due to birth control pills?

Query: Hello doctor, I was on birth control (Aviane) for almost two years. I stopped taking the pills after my serious relationship ended before two months. My first period after my withdrawal bleed happened in the middle of last month. It lasted about two days, was somewhat heavy, but then I mostly spott...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Since you have taken pills, there is no chance of pregnancy. These symptoms could be because of hormonal changes due to the pill you have taken. Your next period could be a bit erratic, because of the hormonal changes due to the pill you have taken. But from the third ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.